Is anti-depressant medication linked to weight gain?

It depends . . . It depends upon the anti-depressant and your weight change from depression. Some people gain weight when depressed while others lose weight when depressed. Traditional anti-depressants typically help you return your mood & thus weight back to baseline. A few might have more of an appetite stimulating effect than others. Atypical antipsychotics used as anti-depressants are associated w/weight gain.

Related Questions

Weight gain after anti-depressant and having hard time losing weight one year after stopping medication.?

Exercise&healthydiet. Go see your family physician to be sure your thyroid is ok. After that, it comes down to the basics. Are you physically active on a regular basis? Enough to break out into a good sweat & make your pulse race? How are your eating habits? Any junk food? Empty calories like soft drinks? Get a referral to a nutritionist if you need more guidance. Read more...
Losing weight. Eat healthfully. Try to eat at least 5 servings of vegetables & 4 of fruit per day. Increase nutritional fiber. Avoid refined sugar & junk carbohydrates. Avoid alcohol, sweetened juices, soda & caffeinated beverages. Aim for 7.5 to 8 hrs of sleep / night. Hydrate w at least 64 oz of water / day. Calories burned must > calories consumed. Do both cardio & weight training. . Read more...

What causes the weight gain associated with anti-depressant drugs: slowed metabolism, increased appetite, increased insulin resistance, other?

All of the above. It is possible the underlying condition resulting in the use of medication could be a problem. If 25-oh vit d 3 levels are normal, free T4 levels are normal, and cortisol is not high in the evening, eating 6 small equal meals, managing stress skillfully, and moving though the day with some thing as simple as pretend jump roping for 60 minutes spread out in 1-2 minute intervals should help. Read more...